Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 177, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 29, 2009, 8:57 PM CDT for 4 counties in Missouri. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 29, 2009, 8:57 PM CDT (01:57 UTC)
- Expired
- Oct 30, 2009, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 29, 9:07 PM CDT | FLASH FLOOD | 1 N Bradleyville, MO | WATER OVER OLD CHEESE PLANT ROAD AT LITTLE BEAVER CREEK AND SEVERAL CREEKS AND STREAMS BANK FULL IN EASTERN TANEY COUNTY |
| Oct 29, 10:25 PM CDT | FLASH FLOOD | 3 Nnw Goodhope, MO | WATER RESCUE IN PROGRESS ON HIGHWAY NN BETWEEN TWO LOW WATER CROSSINGS. WATER IS INCREASING IN DEPTH. |
| Oct 29, 10:25 PM CDT | FLASH FLOOD | Ava, MO | NUMEROUS ROADS CLOSED WITHIN THE CITY OF AVA AND ACROSS DOUGLAS COUNTY |
| Oct 29, 11:15 PM CDT | FLASH FLOOD | 7 Ne Ava, MO | STATE ROUTE U IN NORTH CENTRAL DOUGLAS COUNTY...BETWEEN AVA AND MANSFIELD...IS CLOSED DUE TO FLOODING. DOUGLAS COUNTY EM ALSO REPORTS NUMEROUS LOW WATER CROSSINGS FLOODED ACROSS COUNTY WIDE. |
| Oct 29, 11:20 PM CDT | FLASH FLOOD | 3 Ne Thornfield, MO | COUNTY ROAD 830 IS CLOSED DUE TO FLOODING. |
| Oct 29, 11:20 PM CDT | FLASH FLOOD | 6 Ne Gainesville, MO | SEVERAL LOW WATER CROSSINGS FLOODED WHERE HIGHWAY AA TURNS INTO COUNTY ROAD 314. |
| Oct 29, 11:20 PM CDT | FLASH FLOOD | 6 S Gainesville, MO | HIGHWAY T 5 MILES EAST OF ROUTE 5 IS CLOSED |
| Oct 29, 11:20 PM CDT | FLASH FLOOD | Gainesville, MO | LOW WATER CROSSINGS FLOODED AREA WIDE. |
| Oct 29, 11:20 PM CDT | FLASH FLOOD | Tecumseh, MO | SMOKEY ROAD IS CLOSED DUE TO FLOODING |
| Oct 29, 11:45 PM CDT | FLASH FLOOD | 5 Wsw Ava, MO | WATER RESCUE ONGOING ALONG HIGHWAY Y NEAR THE INTERSECTION OF 519 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 300157
FFWSGF
MOC043-067-153-213-300800-
/O.NEW.KSGF.FF.W.0177.091030T0157Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 PM CDT THU OCT 29 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
EASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 AM CDT FRIDAY.
* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ONE TO TWO INCHES OF RAIN HAS FALLEN SO FAR THIS
EVENING WITH AN ADDITIONAL ONE TO TWO INCHES OF RAIN POSSIBLE
OVERNIGHT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3649 9332 3681 9332 3683 9333 3709 9305
3709 9290 3707 9290 3705 9209 3650 9213
$$
GAGAN3 follow-up statements
000
WGUS73 KSGF 300308
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 PM CDT THU OCT 29 2009
MOC043-067-153-213-300800-
/O.CON.KSGF.FF.W.0177.000000T0000Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-DOUGLAS MO-TANEY MO-OZARK MO-
1008 PM CDT THU OCT 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
DOUGLAS...EASTERN CHRISTIAN...OZARK AND TANEY COUNTIES...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. ONE TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA
SINCE THURSDAY MORNING. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL
BE POSSIBLE THROUGH TONIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3649 9332 3681 9332 3683 9333 3709 9305
3709 9290 3707 9290 3705 9209 3650 9213
$$
GAGAN000
WGUS73 KSGF 300335
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 PM CDT THU OCT 29 2009
MOC043-067-153-213-300800-
/O.CON.KSGF.FF.W.0177.000000T0000Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-DOUGLAS MO-TANEY MO-OZARK MO-
1035 PM CDT THU OCT 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
DOUGLAS...EASTERN CHRISTIAN...OZARK AND TANEY COUNTIES...
AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. ONE TO TWO INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED
AREA WITH AN ADDITIONAL ONE TO TWO INCHES OF RAIN EXPECTED TONIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH.
AT 1025 PM...DOUGLAS COUNTY EMERGENCY MANAGEMENT REPORTED RISING
WATER ACROSS THE COUNTY. SEVERAL ROADS ACROSS THE COUNTY AS WELL AS
IN THE CITY OF AVA ARE FLOODING. LOW WATER CROSSINGS ARE BECOMING
INCREASINGLY INUNDATED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THIS IS A DANGEROUS
SITUATION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS
OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3649 9332 3681 9332 3683 9333 3709 9305
3709 9290 3707 9290 3705 9209 3650 9213
$$
GAGAN000
WGUS73 KSGF 300528
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 AM CDT FRI OCT 30 2009
MOC043-067-153-213-300800-
/O.CON.KSGF.FF.W.0177.000000T0000Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-DOUGLAS MO-TANEY MO-OZARK MO-
1228 AM CDT FRI OCT 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
DOUGLAS...EASTERN CHRISTIAN...OZARK AND TANEY COUNTIES...
AT 1225 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL RECEIVED ON THURSDAY WAS PRODUCING FLASH FLOODING
ACROSS THE WARNED AREA. AREA LOW WATER CROSSINGS ARE FLOODED.
NUMEROUS STATE ROADS ARE FLOODED OR IMPASSABLE. SEVERAL WATER
RESCUES HAVE BEEN PERFORMED THROUGHOUT THE WARNED AREA. WITH
CONTINUED RUNOFF EXPECTED ACROSS THE WARNED AREA...DANGEROUS
FLOODING IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS.
PERSONS THROUGHOUT THE WARNED AREA ARE URGED TO TAKE ACTION
IMMEDIATELY IF YOU ENCOUNTER HIGH OR RISING WATER.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3649 9332 3681 9332 3683 9333 3709 9305
3709 9290 3707 9290 3705 9209 3650 9213
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 8:51 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 29, 8:51 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT THU OCT 29 2009
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
DRY SLOT SEEN ON WATER VAPOR IMAGERY FROM CENTRAL TEXAS...THROUGH
EASTERN KANSAS INTO SOUTHERN IOWA HAS BROUGHT AN END TO
PRECIPITATION ACROSS OUR SOUTHEASTERN KANSAS AND SOUTHWESTERN
MISSOURI COUNTIES. RADAR IMAGERY NOT SHOWING ANY REDEVELOPMENT OF
SHOWERS IN THIS DRY SLOT...SO HAVE GONE AHEAD A PEALED OUR WESTERN
MOST COUNTIES OUT OF THE FLASH FLOOD WATCH. THREAT CONTINUES FOR
HEAVY RAINFALL BASICALLY EAST OF BRANSON TO SPRINGFIELD TO WARSAW
AS TRAINING STORMS CONTINUE TO MOVE NORTHEAST INTO SOUTH CENTRAL
AND CENTRAL MISSOURI. CLOUD TOPS CONTINUE TO COOL OVER SOUTHERN
ARKANSAS WITH CELLS CONTINUING TO DEVELOP AND MOVE INTO OUR
EASTERN CWA. WOULD EXPECT THIS TO VERY SLOWLY MOVE EASTWARD
OVERNIGHT. WILL NEED TO CONTINUE MONITORING DRY SLOT EXPANSION AND
RADAR TRENDS TO DETERMINE WHETHER MORE OF OUR WESTERN COUNTIES
CAN BE CLEARED FROM THE WATCH OVERNIGHT.
CLAYCOMB
&&
.DISCUSSION...
RAIN AND EMBEDDED THUNDER CONTINUED TO OVERSPREAD THE REGION THIS
AFTERNOON AHEAD OF A DEEP UPPER LEVEL TROUGH LIFTING OUT INTO THE
PLAINS. AN ASSOCIATED COLD FRONT ACROSS THE EASTERN PLAINS HAD
MOVED LITTLE TODAY WITHIN THE DEEP SOUTHERLY FLOW AHEAD OF THE
TROUGH.
INCREASING SYNOPTIC SCALE LIFT WILL INTERACT WITH A VERY MOIST
AIRMASS TO PRODUCE WIDESPREAD HEAVY RAINFALL AND EMBEDDED DEEPER
CONVECTION THROUGH THIS EVENING. PRECIPITABLE WATER VALUES IN EXCESS OF
1.5 INCHES WILL SUPPORT EFFICIENT RAINFALL RATES...AND TRAINING OF
HEAVIER RAIN BANDS WILL ACCENTUATE THE FLOODING THREAT. STORM
TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE COMMON WITH
LOCALLY HEAVIER AMOUNTS ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI.
GIVEN THE MOIST ANTECEDENT CONDITIONS...FLASH FLOODING COULD
QUICKLY DEVELOP. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF
THE FORECAST AREA TONIGHT AND FRIDAY.
THE POTENTIAL OF SEVERE CONVECTION WILL HINGE ON THE DEGREE OF
INSTABILITY THAT CAN DEVELOP. MODEST INSTABILITY WILL DEVELOP THIS
EVENING AS THE LOW LEVELS CONTINUE TO MOISTEN AND TEMPERATURES
WARM A BIT JUST AHEAD OF THE FRONT. STRONG DEEP LAYERED SHEAR AND
SYNOPTIC SCALE LIFT WILL SUPPORT STRONG STORMS IF ROBUST UPDRAFTS
CAN DEVELOP. DAMAGING WINDS WOULD BE THE PRIMARY THREAT GIVEN THE
STRONG ENVIRONMENTAL WINDS. THE RISK OF TORNADOES APPEARS VERY LOW
AT THIS TIME WITH THE LACK OF INSTABILITY...BUT SOMETHING TO WATCH
IF LOW LEVELS DESTABILIZE SUFFICIENTLY. OVERALL ANY SEVERE STORMS
ARE EXPECTED TO BE ISOLATED IN NATURE.
THE UPPER TROUGH WILL PUSH EAST ACROSS THE REGION FRIDAY PUSHING
THE RAINFALL GRADUALLY TO THE EAST. CLOUDS AND COLD AIR ADVECTION
WILL MAKE FOR A CHILLY DAY FRIDAY WITH TEMPERATURES REMAINING
STEADY OR FALLING INTO THE 40S.
MILDER TEMPERATURES AND SUNSHINE WILL RETURN BY SUNDAY INTO NEXT
WEEK AS A MORE ZONAL UPPER PATTERN DEVELOPS IN THE WAKE OF THE
EXITING STORM SYSTEM.
FOSTER
&&
.AVIATION...
FOR THE KSGF...KJLN AND KBBG TAFS...CURRENTLY A COLD FRONT IS
LOCATED ACROSS EASTERN KANSAS INTO EASTERN OKLAHOMA. AHEAD OF THE
FRONT AN AREA OF SHOWERS AND THUNDERSTORMS IS LOCATED ACROSS THE AREA.
THE THUNDERSTORM ACTIVITY HAS PUSHED EAST OF THE KJLN SITE...WITH
JUST SOME LIGHT RAIN POSSIBLE AT THE KJLN SITE THIS EVENING. THE
SHOWER AND EMBEDDED THUNDERSTORM ACTIVITY WILL CONTINUE TO AFFECT
THE KSGF AND KBBG TAF SITES FOR THE FIRST FEW HOURS OF THE TAF
PERIOD. THE FRONT SHOULD BEGIN TO PUSH EAST FAIRLY QUICKLY ACROSS
THE AREA THIS EVENING AS A STRONG DRY SLOT PUSHES INTO WESTERN
MISSOURI. BEHIND WINDS WILL BECOME MORE WESTERLY AND IFR TO LOW
MVFR CEILINGS CAN BE EXPECTED. CEILINGS SHOULD BEGIN TO IMPROVE
BY FRIDAY MORNING WITH VFR CONDITIONS EXPECTED FOR MUCH OF FRIDAY.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MOZ055>058-068>071-
079>083-090>092-095>098-103>106.
KS...NONE.
&&Hazardous weather outlook, Oct 29, 7:55 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 755 PM CDT THU OCT 29 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 755 PM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A COLD FRONT WILL PASS WEST TO EAST THROUGH THE OUTLOOK AREA TONIGHT. THUNDERSTORMS NEAR THE FRONT THIS EVENING COULD BE BRIEFLY STRONG TO SEVERE. THE MAIN STORM HAZARDS EXPECTED WILL BE FLASH FLOODING FROM HEAVY RAINFALL AND LOCALIZED DAMAGING WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MISSOURI OZARKS THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MODERATE TO HEAVY RAIN WILL BE POSSIBLE EARLY IN THE DAY OVER EASTERN SECTIONS OF THE MISSOURI OZARKS WITH POSSIBLE ONGOING FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Oct 29, 3:45 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD 9 ESE EMINENCE 37.11N 91.20W
10/29/2009 SHANNON MO DEPT OF HIGHWAYS
ROUTE NN ALONG ROCKY CREEK CLOSED DUE TO FLOODING.
0330 PM FLOOD ENE SLIGO 37.78N 91.37W
10/29/2009 DENT MO DEPT OF HIGHWAYS
ROUTE TT EAST OF ROUTE 19 IS CLOSED DUE TO FLOODING.
&&
WISELocal storm report, Oct 29, 3:51 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD 5 NW VICHY 38.16N 91.83W
10/29/2009 MARIES MO EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS WERE REPORTED TO BE FLOODED
ACROSS MARIES COUNTY.
&&
WISELocal storm report, Oct 29, 4:07 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM FLOOD 3 W MOUNTAIN GROVE 37.13N 92.32W
10/29/2009 WRIGHT MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS ON COUNTY ROADS ARE REPORTED
TO BE FLOODED WEST OF MOUNTAIN GROVE.
&&
WISELocal storm report, Oct 29, 4:26 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG NEOSHO 36.87N 94.37W
10/29/2009 NEWTON MO LAW ENFORCEMENT
WINDOWS WERE REPORTED TO BE BLOWN OUT OF BUILDINGS WITH
AT LEAST ONE BUILDING SUFFERING STRUCTUAL DAMANGE...ALONG
WITH POWER POLES AND TREES REPORTED TO BE DOWNED. A
TRACKER TRAILER WAS ALSO REPORTED TO BE BLOWN OVER IN A
PARKING LOT IN THE CITY OF NEOSHO. DAMAGE EXTENDED FROM
SOUTHWEST NEOSHO TO JUST NORTH OF BUSINESS 60 ON THE
NORTHEAST SIDE OF THE CITY.
&&
WISESpecial weather statement, Oct 29, 4:42 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 442 PM CDT THU OCT 29 2009 MOZ088-093-094-102-292230- LAWRENCE MO-JASPER MO-NEWTON MO-BARRY MO- 442 PM CDT THU OCT 29 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON...LAWRENCE...NORTHERN BARRY AND SOUTHEASTERN JASPER COUNTIES UNTIL 530 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA RUSSELL TO WENTWORTH TO STELLA...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL... AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE AURORA...AVILLA...CHESAPEAKE...FAIRVIEW... FREISTATT...HOBERG...LA RUSSELL...MADRY...MARIONVILLE...MCDOWELL... MILLER...MONETT...MOUNT VERNON...PIERCE CITY...PIONEER...PLEASANT RIDGE...PURDY...RED OAK...SARCOXIE...STARK CITY...STELLA...STOTTS CITY...VERONA...WENTWORTH...WHEATON AND WHEELERVILLE. INTERSTATE 44 BETWEEN MILE MARKERS 27 AND 57 WILL ALSO BE IMPACTED BY THESE STORMS. ANGLE
Special weather statement, Oct 29, 6:00 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT THU OCT 29 2009 MOZ090-292330- GREENE MO- 600 PM CDT THU OCT 29 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN GREENE COUNTY UNTIL 630 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ASH GROVE...MOVING NORTHEAST AT 30 MPH. WINDS NEAR 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE ASH GROVE AND CAVE SPRINGS. ANGLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 7:38 PM CDT | River Flood Warning | SGF | Shannon | 30 hr |
| Oct 29, 7:48 PM CDT | River Flood Warning | SGF | Pulaski | 61 hr |
| Oct 29, 8:09 PM CDT | Areal Flood Warning | SGF | Christian, Dallas, Greene, Polk, Stone | 10 hr |
| Oct 29, 9:22 PM CDT | Flash Flood Warning | SGF | Dallas, Douglas, Howell, Laclede, Oregon, Shannon and 3 more | 6 hr |
| Oct 29, 9:40 PM CDT | Flash Flood Warning | SGF | Camden, Dent, Maries, Miller, Morgan, Phelps and 1 more | 5 hr |
| Oct 29, 10:31 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Polk | 7 min |
| Oct 30, 12:04 AM CDT | Areal Flood Warning | SGF | Barry | 6 hr |
| Oct 30, 1:16 AM CDT | Areal Flood Warning | SGF | Benton, Hickory | 5 hr |
| Oct 30, 2:03 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Oct 30, 2:49 AM CDT | Areal Flood Warning | SGF | Barry, Benton, Camden, Christian, Dallas, Greene and 7 more | 15 hr |
| Oct 30, 2:59 AM CDT | Flash Flood Warning | SGF | Dent, Douglas, Howell, Laclede, Maries, Oregon and 6 more | 6 hr |
| Oct 30, 8:59 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Douglas, Howell, Laclede, Maries and 7 more | 9 hr |
| Oct 30, 10:35 AM CDT | River Flood Warning | SGF | Vernon | 42 hr |
| Oct 30, 5:14 PM CDT | River Flood Warning | SGF | Stone | 16 hr |
| Oct 30, 5:40 PM CDT | River Flood Warning | SGF | Laclede | 35 hr |
| Oct 30, 6:00 PM CDT | Areal Flood Warning | SGF | Barry, Benton, Camden, Christian, Dallas, Dent and 19 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.